Alert archive / Hawaii / Gale Warnings in 2016
Gale Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Apr 6, 2016, 3:37 AM HST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 3:37 AM HST (13:37 UTC)
- Expired
- Apr 7, 2016, 11:57 AM HST
- In force
- 32 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
111 WHHW70 PHFO 061337 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST WED APR 6 2016 ...HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE STATE BEHIND A WEAKENING COLD FRONT...WHICH IS NEAR THE BIG ISLAND. GALE CONDITIONS ARE EXPECTED THROUGH TONIGHT FOR THE ALENUIHAHA AND PAILOLO CHANNELS...AS WELL AS MAALAEA BAY AND PORTIONS OF THE MAUI COUNTY LEEWARD WATERS. ALSO..EXPECT CONDITIONS HAZARDOUS TO OPERATORS OF SMALLER VESSELS ACROSS MOST OF THE REMAINING WATERS DUE TO STRONG NORTH TO NORTHEAST WINDS AND ELEVATED ROUGH SEAS. PHZ121-070245- /O.UPG.PHFO.SC.Y.0018.000000T0000Z-160406T1600Z/ /O.UPG.PHFO.GL.A.0002.160406T1600Z-160407T0400Z/ /O.NEW.PHFO.GL.W.0003.160406T1337Z-160407T1600Z/ ALENUIHAHA CHANNEL- 337 AM HST WED APR 6 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KT AND SEAS UP TO 11 FT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ118>120-070245- /O.UPG.PHFO.SC.Y.0018.000000T0000Z-160407T1600Z/ /O.NEW.PHFO.GL.W.0003.160406T1337Z-160407T1600Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- 337 AM HST WED APR 6 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 25 TO 35 KT AND SEAS UP TO 11 FT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ123-070245- /O.EXA.PHFO.SC.Y.0018.000000T0000Z-160407T1600Z/ BIG ISLAND LEEWARD WATERS- 337 AM HST WED APR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10 FT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110>117-122-070245- /O.CON.PHFO.SC.Y.0018.000000T0000Z-160407T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 337 AM HST WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10 FT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
4 follow-up statements
885 WHHW70 PHFO 070137 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST WED APR 6 2016 ...HIGH PRESSURE BEHIND A STALLED FRONT OVER THE BIG ISLAND WILL CONTINUE TO DELIVER STRONG AND GUSTY WINDS TO MOST OF THE AREA INTO THURSDAY. GALE CONDITIONS ARE EXPECTED THROUGH TONIGHT FOR THE ALENUIHAHA AND PAILOLO CHANNELS...AS WELL AS MAALAEA BAY AND PORTIONS OF MAUI COUNTY LEEWARD WATERS. STRONG WINDS AND ROUGH AND CHOPPY SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS. PHZ118>121-070945- /O.CON.PHFO.GL.W.0003.000000T0000Z-160407T1600Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL- 337 PM HST WED APR 6 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KT AND SEAS UP TO 11 FT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>117-122-123-070945- /O.CON.PHFO.SC.Y.0018.000000T0000Z-160407T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- 337 PM HST WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10 FT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
972 WHHW70 PHFO 071323 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST THU APR 7 2016 PHZ118-119-121-072200- /O.CAN.PHFO.GL.W.0003.000000T0000Z-160407T1600Z/ /O.EXB.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- 323 AM HST THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ120-072200- /O.EXT.PHFO.GL.W.0003.000000T0000Z-160407T2200Z/ PAILOLO CHANNEL- 323 AM HST THU APR 7 2016 ...GALE WARNING NOW IN EFFECT UNTIL NOON HST TODAY... * WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KT AND SEAS UP TO 10 FT THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ124-072200- /O.EXB.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/ BIG ISLAND SOUTHEAST WATERS- 323 AM HST THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT AND SEAS UP TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110>117-122-123-072200- /O.EXT.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- 323 AM HST THU APR 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
579 WHHW70 PHFO 071937 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI ISSUED BY NATIONAL WEATHER SERVICE SAN FRANCISCO CA 937 AM HST THU APR 7 2016 PHZ120-072200- /O.CON.PHFO.GL.W.0003.000000T0000Z-160407T2200Z/ PAILOLO CHANNEL- 937 AM HST THU APR 7 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON HST TODAY... * WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KT AND SEAS UP TO 10 FT THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>119-121>124-080400- /O.CON.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 937 AM HST THU APR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
206 WHHW70 PHFO 072157 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1157 AM HST THU APR 7 2016 PHZ120-080215- /O.CAN.PHFO.GL.W.0003.000000T0000Z-160407T2200Z/ /O.EXB.PHFO.SC.Y.0018.000000T0000Z-160408T1600Z/ PAILOLO CHANNEL- 1157 AM HST THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116-119-121-123-124-080215- /O.EXT.PHFO.SC.Y.0018.000000T0000Z-160408T1600Z/ KAIWI CHANNEL-MAALAEA BAY-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 1157 AM HST THU APR 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110>115-117-118-122-080215- /O.CON.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 1157 AM HST THU APR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Apr 5, 8:49 PM HST, 6 hours 48 minutes earlier.
Area forecast discussion, Apr 5, 8:49 PM HST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 849 PM HST TUE APR 5 2016 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO PUSH SOUTHEASTWARD TONIGHT...BEFORE STALLING OVER THE BIG ISLAND ON WEDNESDAY. THE REMNANT MOISTURE ASSOCIATED WITH THE STALLED FRONT WILL THEN LIFT BACK NORTHWARD ACROSS THE SMALLER ISLANDS THROUGH THE REMAINDER OF THE WEEK...KEEPING RATHER WET CONDITIONS IN PLACE ACROSS WINDWARD AND MAUKA AREAS. BREEZY NORTHEAST TRADES ARE EXPECTED TO CONTINUE THROUGH THURSDAY AS A STRONG RIDGE OF HIGH PRESSURE TRACKS BY WELL TO THE NORTH OF THE ISLAND CHAIN. THE TRADES WILL WEAKEN BRIEFLY LATE IN THE WEEK AS ANOTHER COLD FRONT PASSES BY TO THE NORTH OF THE STATE...WITH RAINFALL FOCUSING OVER LEEWARD AND INTERIOR SECTIONS OF THE ISLANDS. THE TRADE FLOW WILL RE-STRENGTHEN SUNDAY THROUGH EARLY NEXT WEEK AS ANOTHER RIDGE OF HIGH PRESSURE BUILDS TO THE NORTH OF THE ISLANDS...WITH SHOWERS FOCUSING ONCE AGAIN ACROSS WINDWARD AND MAUKA LOCALES. && .DISCUSSION... CURRENTLY AT THE SURFACE...A COLD FRONT IS PUSHING THROUGH MAUI...WITH A STRONG 1031 MB HIGH PRESSURE AROUND 1075 MILES NORTHWEST OF KAUAI BUILDING IN BEHIND IT. INFRARED SATELLITE IMAGERY SHOWS MOSTLY CLOUDY SKIES IN PLACE ACROSS MOST OF THE STATE...WITH SOME POCKETS AREAS WITH LESS EXTENSIVE CLOUD COVER. MEANWHILE...RADAR IMAGERY SHOWS NUMEROUS SHOWERS MOVING THROUGH MAUI COUNTY IN ASSOCIATION WITH THE FRONT...WITH ISOLATED TO SCATTERED SHOWERS ELSEWHERE. MAIN SHORT TERM CONCERN FOR TONIGHT REVOLVES AROUND RAIN CHANCES. TONIGHT... THE COLD FRONT WILL SHIFT SOUTHWARD INTO THE BIG ISLAND AFTER MIDNIGHT...WHILE THE STRONG SURFACE HIGH TRACKS SLOWLY EASTWARD TO A LOCATION ROUGHLY 900 MILES NORTHWEST OF KAUAI BY DAYBREAK WEDNESDAY. THIS WILL DRIVE THE BREEZY TO WINDY NORTHERLY FLOW ACROSS THE SMALLER ISLANDS THROUGH THE OVERNIGHT HOURS. A FEW HIGHLY LOCALIZED AREAS HAVE SEEN WINDS REACH ADVISORY LEVELS THIS EVENING...BUT THE MAJORITY OF THE AREA SHOULD HOLD BELOW ADVISORY LEVELS. THE ONE EXCEPTION IS ACROSS LANAI AFTER MIDNIGHT...AS THE WINDS BEGIN TO SHIFT AROUND MORE TO THE NORTHEAST...AND THE FUNNELING ENHANCEMENT BETWEEN WEST MAUI AND MOLOKAI SHOULD PUSH WINDS INTO THE ADVISORY RANGE. AS FOR SENSIBLE WEATHER DETAILS...MIMIC TOTAL PRECIPITABLE WATER /PW/ IMAGERY SHOWS A SWATH OF PW VALUES AROUND 1.5 INCHES IN ASSOCIATION WITH THE FRONT. BEHIND THE FRONT PW VALUES DROP OFF QUICKLY...WITH 0.5 INCHES OR LESS SEEN JUST UPSTREAM OF KAUAI. MEANWHILE...THERE REMAINS SOME STRONG LARGE SCALE FORCING FOR ASCENT OVER THE ISLAND CHAIN DUE TO THE RIGHT REAR QUAD OF 120+ KNOT UPPER JET. THE COLD FRONT ALONG WITH THE UPPER LEVEL SUPPORT FOR ASCENT SHOULD CONTINUE TO DRIVE NUMEROUS TO WIDESPREAD SHOWER ACTIVITY ACROSS MAUI COUNTY AND THE BIG ISLAND OVERNIGHT. WITH THE DRIER AIRMASS MOVING IN BEHIND THE FRONT...SHOWER ACTIVITY SHOULD DIMINISH ACROSS OAHU AND KAUAI OVERNIGHT...BUT WINDWARD AND MOUNTAIN LOCALES ARE EXPECTED TO CONTINUE TO SEE SCATTERED LIGHT RAIN SHOWERS OR MIST THROUGH THE NIGHT. WEDNESDAY THROUGH THURSDAY NIGHT... THE FRONT WILL SLOWLY DISSIPATE OVER THE BIG ISLAND ON WEDNESDAY...WITH THE REMNANT MOISTURE THEN SLOWLY SPREADING BACK NORTHWARD ACROSS THE SMALLER ISLANDS THROUGH THURSDAY NIGHT. MEANWHILE...THE STRONG SURFACE HIGH WILL TRACK EASTWARD BETWEEN 700 AND 800 MILES NORTH OF THE STATE THROUGH THURSDAY NIGHT. AS A RESULT...BREEZY TO WINDY NORTHEAST TRADE WINDS ARE EXPECTED THROUGH THURSDAY...AND THE WIND ADVISORY MAY NEED TO BE EXPANDED TO INCLUDE OTHER PORTIONS OF THE STATE WEDNESDAY AND WEDNESDAY NIGHT. SOME LARGE SCALE FORCING FOR ASCENT WILL REMAIN IN PLACE ACROSS THE AREA AS WELL...WITH THE ISLANDS REMAINING WITHIN THE RIGHT REAR QUAD OF A 100+ KNOT UPPER LEVEL JET. THIS IN COMBINATION WITH THE REMNANT MOISTURE ASSOCIATED WITH THE FRONT EXPANDING NORTHWARD OVER MAUI COUNTY WEDNESDAY NIGHT...ACROSS OAHU AND KAUAI THURSDAY AND THURSDAY NIGHT...ALONG WITH SOME WEAK SURFACE TROUGHING DEVELOPING OVER THE ISLAND CHAIN...SHOULD KEEP CONDITIONS UNSETTLED. SHOWERS ARE EXPECTED TO FAVOR WINDWARD AND MAUKA LOCATIONS THROUGH THE PERIOD...BUT THE BREEZY TRADES WILL LIKELY PUSH SOME SHOWERS INTO LEEWARD AREAS OF THE SMALLER ISLANDS AS WELL. FRIDAY THROUGH NEXT TUESDAY... A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON FRIDAY...THEN STALL OUT NORTH OF THE ISLANDS SATURDAY AND SATURDAY NIGHT. AS THE FRONT DISSIPATES AND ANOTHER RIDGE OF HIGH PRESSURE BUILDS NORTH OF THE STATE SUNDAY THROUGH EARLY NEXT WEEK...WE EXPECT THAT BREEZY TRADES WILL RETURN ONCE AGAIN. A CONVECTIVE SHOWERY PATTERN IS EXPECTED ON FRIDAY AND SATURDAY WITH SHOWERS FOCUSED PRIMARILY OVER LEEWARD AND INTERIOR SECTIONS OF THE ISLANDS. THE RETURNING TRADES SHOULD FOCUS ACTIVITY BACK ACROSS WINDWARD AND MAUKA LOCALES SUNDAY THROUGH EARLY NEXT WEEK. && .AVIATION... A SHALLOW AND WEAKENING COLD FRONT ACROSS MAUI COUNTY THIS EVENING WILL MOVE TOWARDS THE BIG ISLAND TONIGHT. MOISTURE ASSOCIATED WITH THE DISSIPATING FRONT WILL LINGER OVER THE BIG ISLAND AND MAUI AND WILL PRODUCE AREAS OF MVFR VIS/CIG IN SHRA AND TEMPO MTN OBSC TONIGHT. N TO NE WINDS WILL INCREASE AFTER THE FRONT MOVES THROUGH...RESULTING IN LOW LEVEL TURBULENCE TO THE LEE OF THE TERRAIN. AIRMET SIERRA FOR MTN OBSC AND AIRMET TANGO FOR TURB WILL LIKELY PROGRESS TOWARDS THE EASTERN PART OF THE STATE AS THE FRONT MOVES SOUTHEAST TONIGHT AND WEDNESDAY. AIRMET TANGO WILL EVENTUALLY BE REQUIRED FOR ALL ISLANDS WEDNESDAY. && .MARINE... STRENGTHENING NORTH TO NORTHEAST WINDS WILL RESULT IN SMALL CRAFT ADVISORY /SCA/ CONDITIONS OVER MOST HAWAIIAN WATERS THROUGH MID- WEEK. THE WINDS MAY APPROACH GALE CONDITIONS IN THE ALENUIHAHA CHANNEL ON WEDNESDAY. THEREFORE...A GALE WATCH HAS BEEN ISSUED FOR THAT MARINE ZONE STARTING WEDNESDAY MORNING. SHORT PERIOD CHOPPY SURF WILL INCREASE ALONG MOST EAST FACING SHORES OF THE ISLAND CHAIN DURING THE NEXT FEW DAYS DUE TO THE STRENGTHENING TRADE WINDS. A MODERATE SHORT PERIOD NORTH-NORTHWEST SWELL WILL CONTINUE TO BUILD ALONG MOST NORTH AND WEST FACING SHORES TONIGHT AND WEDNESDAY BEFORE SLOWLY SUBSIDING FROM THURSDAY THROUGH FRIDAY. A SMALL TO MODERATE NORTHWEST SWELL IS EXPECTED TO ARRIVE SATURDAY WITH A LARGER REINFORCING SWELL EXPECTED STARTING LATE SATURDAY NIGHT. THIS SWELL MAY PRODUCE SURF APPROACHING THE HIGH SURF ADVISORY CRITERIA ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS FROM SUNDAY INTO SUNDAY NIGHT. ELSEWHERE...THERE WILL BE A SERIES OF SMALL SOUTH SWELLS...WHICH WILL MAINTAIN BACKGROUND SURF ALONG MOST SOUTH FACING SHORES OF THE ALOHA STATE INTO EARLY NEXT WEEK && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM HST WEDNESDAY FOR LANAI. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY- PAILOLO CHANNEL-BIG ISLAND WINDWARD WATERS. GALE WATCH FROM 6 AM HST WEDNESDAY THROUGH WEDNESDAY AFTERNOON FOR ALENUIHAHA CHANNEL. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALENUIHAHA CHANNEL. && DISCUSSION...JELSEMA AVIATION...FOSTER MARINE...HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:37 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kalawao | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.